Alert archive / Nevada / Wind Advisories in 2019
Wind Advisory 32, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Oct 8, 2019, 3:29 AM PDT for 4 counties in Nevada; Inyo County, San Bernardino County, California; Mohave County, Arizona. It took effect at Oct 9, 2019, 2:00 PM PDT. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2019, 3:29 AM PDT (10:29 UTC)
- In effect from
- Oct 9, 2019, 2:00 PM PDT
- Expired
- Oct 11, 2019, 11:00 AM PDT
- In force
- 45 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 142 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4247 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
277 WWUS75 KVEF 081029 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 329 AM PDT Tue Oct 8 2019 AZZ002-036-CAZ524-526-527-NVZ021-022-091030- /O.NEW.KVEF.WI.Y.0032.191009T2100Z-191011T1800Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Eastern Mojave Desert-Cadiz Basin-San Bernardino County- Upper Colorado River Valley-Southern Clark County- Including the cities of Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Vidal Junction, Needles, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 329 AM PDT Tue Oct 8 2019 /329 AM MST Tue Oct 8 2019/ ...WIND ADVISORY IN EFFECT FROM 2 PM PDT /2 PM MST/ WEDNESDAY TO 11 AM PDT /11 AM MST/ FRIDAY... * WHAT...North winds 30 to 45 mph with gusts 50 to 55 mph expected. * WHERE...Portions of southeast California, southern Nevada, and the Lower Colorado River Valley, including Lake Mead, Lake Mohave and Lake Havasu. * WHEN...From 2 PM PDT /2 PM MST/ Wednesday to 11 AM PDT /11 AM MST/ Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust and sand may reduce visibilities to near zero for brief periods of time. Extremely hazardous boating conditions will be likely with wave heights up to 3 feet possible. * ADDITIONAL DETAILS...A strong cold front will bring strong north winds across much of the region, with the strongest winds likely down the Colorado River Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. && $$ CAZ522-NVZ014>020-091030- /O.NEW.KVEF.WI.Y.0032.191009T2100Z-191011T0000Z/ Death Valley National Park-Esmeralda and Central Nye County- Lincoln County-Northeast Clark County- Western Clark and Southern Nye County-Sheep Range- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Including the cities of Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, and Boulder City 329 AM PDT Tue Oct 8 2019 ...WIND ADVISORY IN EFFECT FROM 2 PM WEDNESDAY TO 5 PM PDT THURSDAY... * WHAT...North winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...Portions of south central and southern Nevada and southeast California, including the Las Vegas Valley and Death Valley National Park. * WHEN...From 2 PM Wednesday to 5 PM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust and sand may reduce visibilities to near zero for brief periods of time. * ADDITIONAL DETAILS...A strong cold front will bring strong north winds across much of the region. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
8 follow-up statements
500 WWUS75 KVEF 090948 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 248 AM PDT Wed Oct 9 2019 AZZ002-036-CAZ524-526-527-NVZ021-022-092200- /O.CON.KVEF.WI.Y.0032.191009T2100Z-191011T1800Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Eastern Mojave Desert-Cadiz Basin-San Bernardino County- Upper Colorado River Valley-Southern Clark County- Including the cities of Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Vidal Junction, Needles, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 248 AM PDT Wed Oct 9 2019 /248 AM MST Wed Oct 9 2019/ ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM PDT /2 PM MST/ THIS AFTERNOON TO 11 AM PDT /11 AM MST/ FRIDAY... * WHAT...North winds 30 to 45 mph with gusts 50 to 60 mph expected. * WHERE...Portions of southeast California, southern Nevada, and the Lower Colorado River Valley, including Lake Mead, Lake Mohave and Lake Havasu. * WHEN...From 2 PM PDT /2 PM MST/ Wednesday to 11 AM PDT /11 AM MST/ Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust and sand may reduce visibilities to near zero for brief periods of time. Extremely hazardous boating conditions will be likely with wave heights up to 3 feet possible. * ADDITIONAL DETAILS...A strong cold front will bring strong north winds across much of the region, with the strongest winds likely down the Colorado River Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ522-NVZ014>020-092200- /O.CON.KVEF.WI.Y.0032.191009T2100Z-191011T0000Z/ Death Valley National Park-Esmeralda and Central Nye County- Lincoln County-Northeast Clark County- Western Clark and Southern Nye County-Sheep Range- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Including the cities of Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, and Boulder City 248 AM PDT Wed Oct 9 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 PM PDT THURSDAY... * WHAT...North winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...Portions of south central and southern Nevada and southeast California, including the Las Vegas Valley and Death Valley National Park. * WHEN...From 2 PM Wednesday to 5 PM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust and sand may reduce visibilities to near zero for brief periods of time. * ADDITIONAL DETAILS...A strong cold front will bring strong north winds across much of the region. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
712 WWUS75 KVEF 092100 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 200 PM PDT Wed Oct 9 2019 CAZ523-525-101100- /O.EXA.KVEF.WI.Y.0032.191009T2100Z-191011T0000Z/ Western Mojave Desert-Morongo Basin- Including the cities of Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 200 PM PDT Wed Oct 9 2019 ...WIND ADVISORY IN EFFECT UNTIL 5 PM PDT THURSDAY... * WHAT...North winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Western Mojave Desert and Morongo Basin Counties. * WHEN...Until 5 PM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust and sand may reduce visibilities to near zero for brief periods of time. * ADDITIONAL DETAILS...A strong cold front will bring strong north winds across much of the region. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ002-036-CAZ524-526-527-NVZ021-022-101100- /O.CON.KVEF.WI.Y.0032.000000T0000Z-191011T1800Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Eastern Mojave Desert-Cadiz Basin-San Bernardino County- Upper Colorado River Valley-Southern Clark County- Including the cities of Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Vidal Junction, Needles, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 200 PM PDT Wed Oct 9 2019 /200 PM MST Wed Oct 9 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT /11 AM MST/ FRIDAY... * WHAT...North winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Portions of northwest Arizona, southeast California and southern Nevada. * WHEN...Until 11 AM PDT /11 AM MST/ Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust and sand may reduce visibilities to near zero for brief periods of time. * ADDITIONAL DETAILS...A strong cold front will bring strong north winds across much of the region. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ522-NVZ014>020-101100- /O.CON.KVEF.WI.Y.0032.000000T0000Z-191011T0000Z/ Death Valley National Park-Esmeralda and Central Nye County- Lincoln County-Northeast Clark County- Western Clark and Southern Nye County-Sheep Range- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Including the cities of Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, and Boulder City 200 PM PDT Wed Oct 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of south central and southern Nevada and southeast California. * WHEN...Until 5 PM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust and sand may reduce visibilities to near zero for brief periods of time. * ADDITIONAL DETAILS...A strong cold front will bring strong north winds across much of the region. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
987 WWUS75 KVEF 100946 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 246 AM PDT Thu Oct 10 2019 AZZ002-036-CAZ524-526-527-NVZ021-022-101815- /O.CON.KVEF.WI.Y.0032.000000T0000Z-191011T1800Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Eastern Mojave Desert-Cadiz Basin-San Bernardino County- Upper Colorado River Valley-Southern Clark County- Including the cities of Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Vidal Junction, Needles, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 246 AM PDT Thu Oct 10 2019 /246 AM MST Thu Oct 10 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT /11 AM MST/ FRIDAY... * WHAT...North winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Portions of northwest Arizona, southeast California and southern Nevada. * WHEN...Until 11 AM PDT /11 AM MST/ Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust and sand may reduce visibilities to near zero for brief periods of time. * ADDITIONAL DETAILS...A strong cold front will bring strong north winds across much of the region. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ522-523-525-NVZ014>020-101815- /O.CON.KVEF.WI.Y.0032.000000T0000Z-191011T0000Z/ Death Valley National Park-Western Mojave Desert-Morongo Basin- Esmeralda and Central Nye County-Lincoln County- Northeast Clark County-Western Clark and Southern Nye County- Sheep Range-Spring Mountains-Red Rock Canyon-Las Vegas Valley- Including the cities of Furnace Creek, Stovepipe Wells, Shoshone, Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, Twentynine Palms, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, and Boulder City 246 AM PDT Thu Oct 10 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of south central and southern Nevada and southeast California. * WHEN...Until 5 PM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust and sand may reduce visibilities to near zero for brief periods of time. * ADDITIONAL DETAILS...A strong cold front will bring strong north winds across much of the region. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
874 WWUS75 KVEF 101716 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1016 AM PDT Thu Oct 10 2019 CAZ522-NVZ014-015-017-101830- /O.CAN.KVEF.WI.Y.0032.000000T0000Z-191011T0000Z/ Death Valley National Park-Esmeralda and Central Nye County- Lincoln County-Western Clark and Southern Nye County- Including the cities of Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Pahrump, Indian Springs, Desert Rock, and Amargosa Valley 1016 AM PDT Thu Oct 10 2019 ...WIND ADVISORY IS CANCELLED... Winds have diminished and should not pose any significant hazard, with northerly gusts 25 to 35 MPH expected the rest of the afternoon. $$ AZZ002-036-CAZ524-526-527-NVZ021-022-111100- /O.CON.KVEF.WI.Y.0032.000000T0000Z-191011T1800Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Eastern Mojave Desert-Cadiz Basin-San Bernardino County- Upper Colorado River Valley-Southern Clark County- Including the cities of Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Vidal Junction, Needles, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 1016 AM PDT Thu Oct 10 2019 /1016 AM MST Thu Oct 10 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT /11 AM MST/ FRIDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of northwest Arizona, southeast California and southern Nevada. * WHEN...Until 11 AM PDT /11 AM MST/ Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust and sand may reduce visibilities to near zero for brief periods of time. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ523-525-NVZ016-018>020-110000- /O.CON.KVEF.WI.Y.0032.000000T0000Z-191011T0000Z/ Western Mojave Desert-Morongo Basin-Northeast Clark County- Sheep Range-Spring Mountains-Red Rock Canyon-Las Vegas Valley- Including the cities of Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, Twentynine Palms, Mesquite, Overton, Moapa, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, and Boulder City 1016 AM PDT Thu Oct 10 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of south central and southern Nevada and southeast California. * WHEN...Until 5 PM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust and sand may reduce visibilities to near zero for brief periods of time. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
511 WWUS75 KVEF 102114 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 214 PM PDT Thu Oct 10 2019 CAZ523-NVZ016-018>020-102215- /O.CAN.KVEF.WI.Y.0032.000000T0000Z-191011T0000Z/ Western Mojave Desert-Northeast Clark County-Sheep Range- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Including the cities of Barstow, Daggett, Fort Irwin, Mesquite, Overton, Moapa, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, and Boulder City 214 PM PDT Thu Oct 10 2019 ...WIND ADVISORY IS CANCELLED... Winds have diminished this afternoon and should not pose any widespread significant hazards, with northerly gusts 25 to 35 MPH expected through early tonight. $$ AZZ002-036-CAZ524-526-527-NVZ021-022-110000- /O.CON.KVEF.WI.Y.0032.000000T0000Z-191011T1800Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Eastern Mojave Desert-Cadiz Basin-San Bernardino County- Upper Colorado River Valley-Southern Clark County- Including the cities of Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Vidal Junction, Needles, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 214 PM PDT Thu Oct 10 2019 /214 PM MST Thu Oct 10 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT /11 AM MST/ FRIDAY... * WHAT...North winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Portions of northwest Arizona, southeast California and southern Nevada. * WHEN...Until 11 AM PDT /11 AM MST/ Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust and sand may reduce visibilities to near zero for brief periods of time. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ525-110000- /O.CON.KVEF.WI.Y.0032.000000T0000Z-191011T0000Z/ Morongo Basin- Including the cities of Morongo Valley, Yucca Valley, and Twentynine Palms 214 PM PDT Thu Oct 10 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of south central and southern Nevada and southeast California. * WHEN...Until 5 PM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust and sand may reduce visibilities to near zero for brief periods of time. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
920 WWUS75 KVEF 102358 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 458 PM PDT Thu Oct 10 2019 CAZ525-110100- /O.EXP.KVEF.WI.Y.0032.000000T0000Z-191011T0000Z/ Morongo Basin- Including the cities of Morongo Valley, Yucca Valley, and Twentynine Palms 458 PM PDT Thu Oct 10 2019 ...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS EVENING... Winds have decreased across the Morongo basin, and are expected to remain below 40 mph for the rest of the night. A wind advisory remains in effect for eastern portions of San Bernardino county where strong wind gusts continue. $$ AZZ002-036-CAZ524-526-527-NVZ021-022-111800- /O.CON.KVEF.WI.Y.0032.000000T0000Z-191011T1800Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- Eastern Mojave Desert-Cadiz Basin-San Bernardino County- Upper Colorado River Valley-Southern Clark County- Including the cities of Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, Mitchell Caverns, Vidal Junction, Needles, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 458 PM PDT Thu Oct 10 2019 /458 PM MST Thu Oct 10 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT /11 AM MST/ FRIDAY... * WHAT...North winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Portions of northwest Arizona, southeast California and southern Nevada. * WHEN...Until 11 AM PDT /11 AM MST/ Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust and sand may reduce visibilities to near zero for brief periods of time. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
849 WWUS75 KVEF 111109 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 409 AM PDT Fri Oct 11 2019 CAZ524-526-111215- /O.CAN.KVEF.WI.Y.0032.000000T0000Z-191011T1800Z/ Eastern Mojave Desert-Cadiz Basin- Including the cities of Baker, Mountain Pass, Mitchell Caverns, and Vidal Junction 409 AM PDT Fri Oct 11 2019 ...WIND ADVISORY IS CANCELLED... Winds have diminished overnight and are expected to remain below advisory levels through the day. North to northeast winds 15-25 mph with gusts to 30 mph are likely through noon before diminishing. $$ AZZ002-036-CAZ527-NVZ021-022-111800- /O.CON.KVEF.WI.Y.0032.000000T0000Z-191011T1800Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Southern Clark County- Including the cities of Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 409 AM PDT Fri Oct 11 2019 /409 AM MST Fri Oct 11 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT /11 AM MST/ THIS MORNING... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Lake Mead National Recreation Area...Lake Mohave...Colorado River Valley. * WHEN...Until 11 AM PDT /11 AM MST/ today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Blowing dust and sand may reduce visibilities to near zero for brief periods of time. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Use caution while boating as wave heights are likely between 1 to 2 feet. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
499 WWUS75 KVEF 111751 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1051 AM PDT Fri Oct 11 2019 AZZ002-036-CAZ527-NVZ021-022-111900- /O.EXP.KVEF.WI.Y.0032.000000T0000Z-191011T1800Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Southern Clark County- Including the cities of Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 1051 AM PDT Fri Oct 11 2019 /1051 AM MST Fri Oct 11 2019/ ...WIND ADVISORY WILL EXPIRE AT 11 AM THIS MORNING... Breezy north winds will continue through this afternoon but the strongest winds of the day have subsided. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Oct 7, 10:32 PM PDT, 4 hours 57 minutes earlier.
Area forecast discussion, Oct 7, 10:32 PM PDT, 4 hours 57 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1032 PM PDT Mon Oct 7 2019
.SYNOPSIS...A mild and tranquil weather pattern continues through
early Wednesday. A dry cold front will then sweep across the region
late Wednesday and Thursday bringing gusty north winds and
significantly cooler temperatures. The strongest winds are expected
over the Colorado River Valley Thursday. Light winds and a warming
trend will return for the weekend.
&&
.UPDATE...Calm winds and clear skies expected to continue with the
exception of a small cloud deck moving into southern Nevada this
evening that will be quick to pass. No updates to the forecast
necessary.
&&
.PREVIOUS DISCUSSION...152 PM PDT Mon Oct 7 2019/
.DISCUSSION...through next Monday.
Warm and quiet weather is in store through Tuesday then we will
start to see winds increasing Tuesday night across the southern
Sierra and also west winds gusting 25-35 mph across the northern
half of San Bernardino County deserts Tuesday night through
Wednesday. A strong dry cold front will then sweep down through
southern Nevada and surrounding areas of northwest Arizona and
southeast California Wednesday night bringing a blast of north winds
and about a 20 degree drop in high temperatures from Wednesday to
Thursday. The strongest winds will focus down the Colorado River
Valley where widespread gusts over 40 mph can be expected...
generating waves 2 to 3 feet high over some fetches of Lake Mead and
Lake Mohave which are favorable to north winds. Strong north winds
will also lead to adverse boating conditions on Lake Havasu
Thursday. Winds will decrease over most valley locations outside of
the Colorado River Valley Thursday night leaving cold and very dry
which may lead to near record low minimum temperatures for some
locations around sunrise Friday. See the Climate section below
for detailed records for several sites.
Winds will decrease in time for the weekend and a warming trend will
commence Saturday with highs climbing back to near normal through
Monday.
&&
.AVIATION...For McCarran...VFR conditions with no significant
impacts through the period. Typical drainage winds are expected
tonight, with light and variable winds to start Tuesday, before
favoring east by midday. Light winds are most likely to continue,
but a minor southerly push could make it into the valley later in
the afternoon before shifting to an overnight favoring of southwest
winds.
For the rest of southern Nevada, northwest Arizona and southeast
California...VFR conditions for all terminals through the period
with winds following typical diurnal trends through Tuesday morning.
South to southwest winds will begin to increase Tuesday afternoon,
especially for KDAG.
&&
.FIRE WEATHER...Strong north winds and low relative humidity will
develop over southern Nevada and surrounding states late Wednesday
through Thursday behind a fast moving dry cold front. This will lead
to critical fire weather conditions for parts of the region though
high temperatures will fall about 20 degrees between Wednesday and
Thursday. The strongest winds can be expected along the Colorado
River Valley...especially between Lake Mohave and Lake Havasu where
gusts of 40 to 50 mph are possible.
&&
.CLIMATE...Below are climate sites and their current record low
highs and record low minimums for 10/10 and 10/11. Some of these
records may be in jeopardy Thursday and Friday behind a potent cold
front.
Record: Low Max(Year Set)/Low Min(Year Set)
Thu 10/10 Fri 10/11
Las Vegas 64(1960)/40(1961) 60(2008)/43(1961)
Bishop 51(1960)/23(1912) 49(2008)/24(1912)
Needles 73(2013)/47(1961) 71(2008)/50(1961)
Kingman 57(2013)/29(1924) 57(1925)/32(1924)
Death Valley 70(1960)/40(1924) 71(1920)/32(1924)
Daggett/Barstow 70(1960)/42(2017) 63(2008)/44(2008)
Desert Rock 62(2013)/43(2011) 54(2008)/40(2008)
&&
.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&
DISCUSSION/FIRE WEATHER...Adair
CLIMATE...Kryston
AVIATION...Steele
UPDATE...Varian
For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and TwitterThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 3:46 AM PDT | Red Flag Warning | VEF | Clark, Esmeralda, Lincoln, Nye | 3 days |
Nearby
Wind Advisories in Nevada, 2019Wind Advisories in California, 2019Wind Advisories in Arizona, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.